EMAIL THIS PAGE TO A FRIEND

The Consultant pharmacist : the journal of the American Society of Consultant Pharmacists

Galantamine-associated nightmares and anxiety.


PMID 23552705

Abstract

This case report describes recurrent nightmares and anxiety possibly caused by the administration and rapid dose titration of galantamine. A 90-year-old male with Alzheimer's disease was initiated on galantamine 4 mg twice daily for 10 days, followed by 8 mg twice daily thereafter. On followup to the geriatric clinic, the patient reported complaints of nightmares and associated anxiety. The occurrences of nightmares developed after initiating galantamine and temporally increased with galantamine titration. After discontinuation of galantamine, the patient reported no further occurrences of nightmares or anxiety and memory function remained stable. Galantamine-associated nightmares are an uncommon adverse event and may have been exacerbated by rapid titration. Although such adverse events are unlikely to cause harm in the patient, such sleep abnormalities have the potential to decrease a patient's quality of life and may require the need for alternative therapy.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

G1660
Galanthamine hydrobromide from Lycoris sp., ≥94% (TLC)
C17H21NO3 · HBr